MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
A non health care professional reported with a description of the failure in the haptics of the lens, which prevented its implantation, since it was not in optimal condition due to this defect.Additional information has been received and stated that intraocular lens contained unusual shape in the haptics.There was a patient contact.Additional information has been received and stated that surgeon decided to schedule a new procedure for iol implantation.There was no damage to the patient.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The sample was not returned.The provided photo shows the clear lens outside the lens case on what appears to be the lens case carton.One haptic appears broken in the distal area (broken portion not shown in the photo).The other haptic appears bent in the distal area in two places.Due to the clear nature of the lens model being shown on a white background we cannot confirm if viscoelastic is on the lens or not.It is difficult to make a determination without evaluation of the physical sample.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge and handpiece were used.A noncompany viscoelastic was used.Based on our observation of the attached photo, one haptic was severely bent.The other haptic was broken.The presence of clinical solution on the lens cannot be determined.It is difficult to make a determination of handling without evaluation of the physical sample.The root cause for the reported complaint may be related to a failure to follow the ifu (instruction for use).A non qualified viscoelastic was used.The ifu instructs company foldable iols are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs use holding forceps to grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd filled cartridge.The lens should be inserted until it is centered with or slightly past the outline etched into the top of the cartridge.Lenses with a 6.5 mm optic diameter may need to be pre folded for easy entry into the back of the cartridge.Lens may be pre folded by gently applying pressure to the edge of the lens while holding the central optic with forceps.The trailing haptic will extend from the proximal end of the cartridge.Position the trailing haptic to the left of the haptic post as shown in the detailed view.This will allow the plunger to go past the haptic during the initial advancement of the plunger into the cartridge.Verify the lens is positioned on the bottom surface of the cartridge.The haptic should be maintained to the left of the post when the lens is loaded correctly.Accurate positioning of the lens will decrease the potential for optic and haptic damage.Haptic manufacturing is a validated process with multiple inspections to verify the quality of the produced haptic material.These inspections include a verification of the dimensional accuracy, tensile strength, flexibility and cosmetic appearance.The inspections ensure that the material meets all required specifications before it is allocated for use.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20665154
Report Number1119421-2024-02197
Device Sequence Number12887331
Product Code HQL
UDI-Device Identifier00380652552455
UDI-Public(01)00380652552455(17)271109(11)221111(10)15526832
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.165
Device Lot Number15526832
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer12/08/2024
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date12/31/2024
Date Device Manufactured11/11/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II IOL DELIVERY SYSTEM, CARTRIDGE B; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; RAYNER OPHTEIS BIO 1.8(VISCOELASTIC)
Patient SexFemale